Alert archive / Georgia / Special Weather Statements in 2013
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 20, 2013, 3:13 PM EDT for Fannin County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2013, 3:13 PM EDT (19:13 UTC)
- Expired
- Jun 20, 2013, 4:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
County Fannin County, GA
The radar
The Knoxville radar (KMRX), 162 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
261
WWUS82 KFFC 201913
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
313 PM EDT THU JUN 20 2013
GAZ006-202000-
313 PM EDT THU JUN 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND 40 MPH WINDS IN
FANNIN COUNTY UNTIL 400 PM EDT...
AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR JONES MILL...AND MOVING EAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
MAINLY NORTH FANNIN COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE COHUTTA WILDERNESS...JONES MILL...
COLWELL...HIGDON...EPWORTH...HEMP...HURST...LOVING...MORGANTON...
MINERAL BLUFF...BLUE RIDGE AND MCCAYSVILLE-COPPERHILL. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3499 8414 3498 8414 3495 8418 3491 8412
3489 8411 3482 8419 3483 8436 3484 8438
3484 8439 3485 8442 3485 8462 3499 8462
TIME...MOT...LOC 1912Z 257DEG 9KT 3494 8451
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 20, 2:22 PM EDT, 51 minutes earlier.
Area forecast discussion, Jun 20, 2:22 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 222 PM EDT THU JUN 20 2013 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... WEAK UPPER RIDGE BUILDS OVER THE EASTERN U.S. THROUGH FRIDAY... HOWEVER WEAKNESS REMAINS TRAPPED OVER GEORGIA THROUGH THE PERIOD. THIS KEEPS THE RIDGE FROM SUPPRESSING CONVECTION ENTIRELY...BUT RELATIVELY STABLE LOW-LEVEL FLOW OFF OF THE ATLANTIC WILL KEEP DIURNALLY ORIENTED CONVECTION TO A MINIMUM. BEST CHANCES FOR PRECIPITATION THIS AFTERNOON/EVENING AND AGAIN FRIDAY AFTERNOON/ EVENING WILL BE ACROSS CENTRAL GEORGIA WHERE BETTER MOISTURE EXISTS IN THE VICINITY OF THE OLD FRONTAL BOUNDARY AND ACROSS THE NORTH GEORGIA MOUNTAINS WHERE UPSLOPE FLOW WILL PROVIDE SOME ADDED MECHANICAL LIFTING. EASTERLY LOW-LEVEL FLOW OFF THE ATLANTIC WILL KEEP TEMPERATURES MILD THROUGH FRIDAY NIGHT. 20 .LONG TERM /SATURDAY THROUGH THURSDAY/... NO CHANGES TO THE EXTENDED EXCEPT FOR MINOR TWEAKS TO THE TEMPERATURES. THE PREVIOUS DISCUSSION IS INCLUDED BELOW. 11 LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... /ISSUED AT 327 AM EDT THU JUN 20 2013/ GUIDANCE IS IN DECENT AGREEMENT THROUGHOUT THE LONG TERM AND HAVE THEREFORE GONE WITH A GENERAL BLEND. HYBRID CAD WEDGE LOOKS TO LINGER ON ACROSS THE AREA INTO SATURDAY MAINLY ALLOWING FOR DIURNALLY DRIVEN CONVECTION NEAR THE PERIPHERY ACROSS THE SOUTHERN TIER OF THE CWA. THERE WILL CONTINUE TO BE POTENTIAL FOR OROGRAPHICALLY ENHANCED DEVELOPMENT IN PORTIONS OF THE NORTH AS WELL. SOUTHEASTERLY TO SOUTHERLY LOW LEVEL FLOW WILL PREVAIL SUNDAY INTO EARLY NEXT WEEK AS THE SFC HIGH SLIDES FARTHER SOUTHEAST OFF THE CENTRAL COAST. THE GFS AND ECMWF ARE IN BETTER AGREEMENT NOW WITH ADVECTING A MORE ENHANCED AREA OF DEEP LAYER MOISTURE IN OFF THE SOUTH ATLANTIC AND NORTHERN GULF COAST FROM THE WEEKEND ONWARD. HAVE THEREFORE RAISED POPS THROUGH THE MAJORITY OF THE FORECAST PERIOD BUT STUCK BELOW LIKELY WORDING. DEVELOPMENT SHOULD INCREASE IN COVERAGE GRADUALLY DURING THE DAYTIME PERIODS THROUGH THE FIRST HALF OF THE LONG TERM AS THE ENVIRONMENT BECOMES PROGRESSIVELY MORE MOIST AND UNSTABLE. PRESENCE OF BROAD UPPER RIDGE ACROSS THE EASTERN CONUS SHOULD KEEP ANY UPPER LEVEL FORCING FOR ASCENT WELL NORTH OF THE REGION AND DEVELOPMENT SHOULD BE LARGELY DIURNALLY DRIVEN. TEMPS THROUGH THE PERIOD INDICATE LITTLE VARIATION FROM DAY TO DAY AND SHOULD STAY MAINLY NEAR TO SLIGHTLY ABOVE NORMAL WITH HIGHS GENERALLY IN THE MID TO UPPER 80S AND LOWS IN THE UPPER 60S TO LOW 70S. BAKER && .AVIATION... 18Z UPDATE... VFR CONDITIONS ARE EXPECTED TO PREDOMINATE ACROSS THE FORECAST AREA THROUGH 06Z. ISOLATED TO SCATTERED AREAS OF MVFR VISIBILITIES WILL BE DEVELOPING BETWEEN 06Z AND 14Z WITH LOCAL IFR VISIBILITIES POSSIBLE IN MORE FOG-PRONE AREAS. THE ONLY TAF SITES I HAVE ANY VISIBILITY RESTRICTIONS DURING THIS TIME FRAME ARE KAHN AND KMCN WITH BRIEF MVFR VISIBILITIES AROUND 10-14Z. CEILINGS ARE EXPECTED TO REMAIN MAINLY VFR LEVELS THROUGH THE PERIOD ACROSS THE MAJORITY OF THE FORECAST AREA. AN AREA OF MVFR/IFR CEILINGS IS LIKELY ACROSS PORTIONS OF CENTRAL GEORGIA BETWEEN 08Z AND 14Z. THE ONLY TAF SITE WHERE I HAVE CARRIED ANY MVFR OR LOWER CEILINGS DURING THIS PERIOD IS KMCN. AS CUMULUS CLOUDS DEVELOP ACROSS THE AREA AFTER 13Z...BRIEF SCT VARIABLE BKN MVFR CEILINGS ARE POSSIBLE JUST ABOUT ANYWHERE IN THE FORECAST AREA...HOWEVER SCATTERED CLOUD COVER SHOULD PREDOMINATE. WINDS WILL REMAIN EASTERLY THROUGH THE PERIOD WITH WIND SPEEDS 7-12KT THROUGH 23Z..DECREASING TO 3-6KT BY 03Z. WIND SPEEDS WILL INCREASE BACK INTO THE 7-12KT RANGE AGAIN AFTER 14Z. ISOLATED TO SCATTERED CONVECTION IS EXPECTED OVER THE AREA BETWEEN 18-03Z... MAINLY ACROSS CENTRAL AND FAR NORTH GEORGIA. //ATL CONFIDENCE... 18Z UPDATE... HIGH CONFIDENCE ALL ELEMENTS. 20 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 64 86 66 86 / 20 20 20 40 ATLANTA 67 86 68 85 / 20 20 20 30 BLAIRSVILLE 61 82 60 82 / 20 40 20 30 CARTERSVILLE 64 87 66 87 / 20 20 20 20 COLUMBUS 70 90 70 88 / 20 40 20 40 GAINESVILLE 65 85 66 84 / 20 20 20 30 MACON 67 89 68 87 / 20 30 20 50 ROME 65 87 65 88 / 20 20 20 20 PEACHTREE CITY 64 87 66 86 / 20 20 20 30 VIDALIA 69 88 70 87 / 20 30 20 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....11 AVIATION...20
Hazardous weather outlook, Jun 20, 4:06 AM EDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 406 AM EDT THU JUN 20 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-210815- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 406 AM EDT THU JUN 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... A WEAK FRONT WILL LINGER NEAR THE SOUTHERN PORTION OF CENTRAL GEORGIA THROUGH THE NEXT SEVERAL DAYS AS HIGH PRESSURE BUILDS INTO THE AREA FROM THE NORTHEAST. WHILE THE GREATER CHANCE FOR SHOWERS AND THUNDERSTORMS WILL REMAIN ACROSS CENTRAL GEORGIA...ENOUGH INSTABILITY AND LOW LEVEL MOISTURE SHOULD MAINTAIN A SLIGHT CHANCE FARTHER NORTH. THERE IS ALSO A GREATER CHANCE FOR THUNDERSTORM DEVELOPMENT IN THE FAR NORTHEAST DUE TO TERRAIN EFFECTS. THE MAIN THREATS WITH ANY DEVELOPMENT WILL BE OCCASIONAL LIGHTNING...BRIEF HEAVY RAINFALL...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... HIGH PRESSURE WILL CONTINUE TO SUPPRESS HIGHER CHANCES OF THUNDERSTORM DEVELOPMENT TO MAINLY THE SOUTH AND FAR NORTHEAST PORTIONS THROUGH FRIDAY. A MORE MOIST AND UNSTABLE ENVIRONMENT WILL MOVE INTO THE AREA FROM THE SOUTHEAST FOR THE WEEKEND AND INTO NEXT WEEK... ALLOWING FOR AN INCREASE IN THUNDERSTORM POTENTIAL. SOME ISOLATED STRONG STORMS ARE POSSIBLE MAINLY IN THE AFTERNOON AND EVENING PERIODS FROM SUNDAY INTO NEXT WEEK...WITH FREQUENT LIGHTNING... STRONG WINDS...AND HEAVY RAINFALL BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 20, 3:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
313 PM EDT THU JUN 20 2013
GAZ006-202000-
313 PM EDT THU JUN 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND 40 MPH WINDS IN
FANNIN COUNTY UNTIL 400 PM EDT...
AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR JONES MILL...AND MOVING EAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
MAINLY NORTH FANNIN COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE COHUTTA WILDERNESS...JONES MILL...
COLWELL...HIGDON...EPWORTH...HEMP...HURST...LOVING...MORGANTON...
MINERAL BLUFF...BLUE RIDGE AND MCCAYSVILLE-COPPERHILL. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3499 8414 3498 8414 3495 8418 3491 8412
3489 8411 3482 8419 3483 8436 3484 8438
3484 8439 3485 8442 3485 8462 3499 8462
TIME...MOT...LOC 1912Z 257DEG 9KT 3494 8451The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:11 PM EDT | Special Weather Statement | FFC | Dawson | 34 min |
| Jun 19, 8:21 PM EDT | Special Weather Statement | FFC | Baldwin, Wilkinson | 24 min |
| Jun 19, 8:22 PM EDT | Special Weather Statement | FFC | Crisp | 38 min |
| Jun 19, 8:42 PM EDT | Special Weather Statement | FFC | Lumpkin, Pickens | 48 min |
| Jun 19, 8:43 PM EDT | Special Weather Statement | FFC | Towns | 47 min |
| Jun 19, 9:25 PM EDT | Special Weather Statement | FFC | Towns | 35 min |
| Jun 20, 5:31 PM EDT | Special Weather Statement | FFC | Fannin | 59 min |
Nearby
Special Weather Statements in Georgia, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.